Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and viral loud going up.
Feb 15, 2011

I have been on atripla for almost 5 months and just got the results of my last viral count. My cd4 was at 350 and went up to 366 and my viral load was at 100 and went up to 126 in the past month. Is this cause for alarm? My friend told me it could be due to stress or sleep or maybe even diet. My doctor told me that it may be a mistake in the lab work or the virus is becoming immune to the medication that I am on. Please let me know if the jump back and forth on a cd4 and viral load count is normal??

Response from Dr. Henry

CD4 count is quite variable so tough to make much out of those modest changes. Low level virus counts (< 200 for example) is a topic of much interest. Importance depends on trend over time, which assay is being used (seems to be more common with TaqMan assay), which drugs, past treatment history and whether resistance has been documented. In our clinic we have had a number of patients with low levels of virus (such as yours) and in general they have done well but we watch what happens carefully (become more concerned if HIV level increased >> 200-500). KH



Previous
2 min with wife
Next
Switching from Norvir/truvada/Prezista combo to Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement